Alert archive / Florida / Wind Advisories in 2022

Wind Advisory 8, NWS Melbourne, FL

April 21, 20224 counties in Florida

NWS Melbourne, FL issued this wind advisory at Apr 21, 2022, 9:23 AM EDT for 4 counties in Florida. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2022, 9:23 AM EDT (13:23 UTC)
Expired
Apr 21, 2022, 8:00 PM EDT
In force
11 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 1.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2022-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2022-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WWUS72 KMLB 211323
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
923 AM EDT Thu Apr 21 2022

FLZ154-159-164-347-447-647-747-220000-
/O.NEW.KMLB.WI.Y.0008.220421T1323Z-220422T0000Z/
Coastal Indian River-Coastal Saint Lucie-Coastal Martin-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Sebastian, Vero Beach, Fort Pierce, 
Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Titusville, 
Port Saint John, Mims, Merritt Island Wildlife Refuge, 
Playalinda Beach, Cocoa, Rockledge, Melbourne, Cocoa Beach, 
Satellite Beach, and Melbourne Beach
923 AM EDT Thu Apr 21 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...East winds 20 to 25 mph with gusts up to 35 mph. Higher
  winds of 25 to 30 mph are possible along the barrier islands.

* WHERE...Brevard County Barrier Islands, Mainland Brevard County
  east of Interstate 95, Coastal Indian River, Coastal Saint 
  Lucie, and Coastal Martin Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Some
  tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Apr 21, 4:07 AM EDT, 5 hours 16 minutes earlier.

Area forecast discussion, Apr 21, 4:07 AM EDT, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
407 AM EDT Thu Apr 21 2022

.DISCUSSION...

Today...Large high pressure off the US east coast will produce
another windy day with East flow 15-22 mph with frequent gusts
around 30 mph. Strong subsidence inversion will pancake the
marine stratocumulus clouds at 5-6k ft. Although the moisture
layer is not deep, the horizontal expansion ("pancaking") of these
clouds beneath the inversion will produce periods of mostly
cloudy to even overcast conditions. There will also be patchy
sprinkles that fall out of these stratocu but measurable rain is
not expected.

Very mild temps this morning esp along the coast holding in the
lower 70s. This will produce a small diurnal range with max temps
only reaching the upper 70s; lower 80s interior. A Beach Hazards
Statement is in effect at the coast due to rough surf and a
Moderate risk of rip currents.

Model guidance is indicating there could be a surge of Easterly
winds late this aftn into this evening. This could require a Wind
Advisory for the immediate coast for sustained winds 25-30 mph
and gusts of 35 mph.

Persistent onshore flow tonight will keep min temps very mild
along the coast, likely holding in the lower 70s, with mid 60s
interior.

Friday-Monday...Mid level ridge will remain anchored over the SE
CONUS/FL through the period. Mass convergence/subsidence on its
eastern side will maintain the strong western Atlantic surface
high and tight pressure gradient over Florida through Sun. The
ridge aloft flattens on Mon as troughs develops both to its west
and east. The surface reflection will weaken as it drops southward
ahead of another cool front, which will sag across the deep
south. Models continue to back off an POPS/QPF, which are
generally limited to the southern Treasure Coast Temps will remain
pleasant/mild this weekend, with cooler maxes/warmer mins near
the coast. Readings rising by a degree or two each day through
this weekend and into early next week. Max temps in the 80s each
afternoon with mins in the 60s, with barrier island communities
likely remaining near or just above 70F.

Tuesday-Wednesday...While model guidance agrees on collapsing the SE
CONUS ridge next week, they differ slightly on the amplitude of the
western Atlantic trough, which has some implications on potential
FROPA. The ECMs deeper trough yields a faster, more thorough FrOPA
(Wed evening), while he GFS wants to slow the front down and stall
it across the central-northern CWA, which would argue for a little
better chance of showers/few storms. As it stands, blended guidance
only show isolated diurnal convection each day, with most if not all
of the activity either ending or pushing west of the CWA by or a
little before sunset. Max temps Mon L80s coast and M-U80s, and L-M80s
coast, U80s inland from I-95, with some spots well inland reaching
90F. Mins in the L-M60s.

&&

.AVIATION...
East winds 15-20 knots with gusts up to 30 knots. Occasional VFR
CIGs of 045-065 AGL with patchy --SHRA (sprinkles) falling out of
those stratocu as they push onshore.

&&

.MARINE...
Today/tonight...Tight E/NE pressure gradient around sprawling
high pressure just off the U.S. eastern seaboard will continue to
produce hazardous boating conditions on the local Atlc. Mainly
East winds 20 knots with gusts up to 30 knots will produce very
choppy seas of 6 to 8 feet. Small Craft Advisory continues.

Friday-Monday...Strong high pressure ridge well to our NE will
maintain hazardous to poor wind/sea conditions through the weekend
especially beyond 20nm. Winds/seas ease slightly (13-18kt/4-6ft) on
Mon as the pressure gradient starts to relax.

&&

.FIRE WEATHER...
Although min RH values are forecast to remain above 40 percent
today, East winds 15-20 mph with higher gusts may cause control
problems for any new or ongoing fires or flare-ups of previous
fires.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  78  66  79  65 /  10  10   0   0
MCO  81  65  83  66 /   0   0   0   0
MLB  79  68  78  68 /  10  10  10  10
VRB  79  68  79  66 /  10  10  10  10
LEE  81  64  81  64 /   0   0   0   0
SFB  80  65  80  64 /  10  10   0   0
ORL  82  66  82  67 /  10  10   0   0
FPR  79  67  79  66 /  10  10  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 AM EDT this morning for Flagler
     Beach to Volusia-Brevard County Line 0-20 nm.

     Small Craft Advisory until 4 AM EDT Saturday for Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
     60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
     nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

&&

SHORT TERM...Kelly
LONG TERM....Cristaldi
Hazardous weather outlook, Apr 21, 5:24 AM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
524 AM EDT Thu Apr 21 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-220000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
524 AM EDT Thu Apr 21 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.HIGH WIND IMPACT...
Windy conditions once again today with East winds increasing 20 to
25 mph with gusts near 30 mph.

.RIP CURRENT IMPACT...
East winds 20 mph and gusty will produce rough surf at the central
Florida Atlantic beaches. There is also a Moderate risk of
dangerous rip currents. Always swim within sight of a lifeguard
and never enter the surf alone.

.WIND AND SEA IMPACT...
A Small Craft Advisory continues for the local Atlantic waters for
East winds of 20 knots and gusty with seas 5 to 6 feet near shore
and up to 8 feet offshore.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Boating and beach conditions will remain poor to hazardous
through the weekend due to persistent onshore flow, producing
rough surf and a Moderate risk of rip currents.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Kelly

Nearby

Wind Advisories in Florida, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.